MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PLE60A
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).Event date: unk.Batch #: unk.We did not receive a batch or lot number for the product involved in this complaint.Therefore, we were unable to check manufacturing records for any related non-conformance.Additional information requested and received: how was the bleeding identified? this was identified in the post-op recovery room does the surgeon pulse fire or use one continuous firing stroke? one continuous firing stroke.Were there any hemostasis issues noted during initial procedure? yes.Clips were placed on aspects of the staple line.The site of bleeding was identified between 2 clips during the second procedure.What color reload was used at site of bleeding? unknown.Was buttressing material used? no.What is the current patient status? discharged.
 
Event or Problem Description
It was reported that a patient was brought back to the operating room, post-op, from the post anesthetic recovery room, due to suspected bleeding after a laparoscopic sleeve gastrectomy.During the second procedure, it was confirmed that a gastric vessel was bleeding through the staple line, and a clip was placed on the bleeding site to achieve hemostasis.No blood transfusion was required.The patient then proceeded to post-op recovery as per normal.A combination of gst60d and gst60b reload cartridges were used in the initial procedure, in accordance with tissue thickness.The surgeon waited 10-15 seconds after closing the device before firing the stapler each time during the procedure.

Brand Name
PWRD ECH FLEX 60MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9323655
Report Number3005075853-2019-23458
Device Sequence Number14107419
Product Code GDW
UDI-Device Identifier10705036014300
UDI-Public10705036014300
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPLE60A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2019
Initial Report FDA Received Date11/14/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;